Alert archive / Ohio / Snow Advisories in 2007
Snow Advisory 1, NWS Cleveland, OH
NWS Cleveland, OH issued this snow advisory at Mar 16, 2007, 11:01 AM EDT for 5 counties in Ohio. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2007, 11:01 AM EDT (15:01 UTC)
- Expired
- Mar 17, 2007, 3:52 AM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Mahoning County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 161501 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1101 AM EDT FRI MAR 16 2007 PAZ001>003-162315- /O.NEW.KCLE.HS.W.0001.070316T1501Z-070317T0800Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 1101 AM EDT FRI MAR 16 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 4 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY FOR EXTREME NORTHWEST PENNSYLVANIA. A LOW PRESSURE AREA THAT WILL MOVE ALONG THE EAST COAST TODAY AND TONIGHT COMBINED WITH A FLOW OFF OF LAKE ERIE WILL CAUSE 4 TO 7 INCHES OF SNOW TO ACCUMULATE BY EARLY SATURDAY MORNING IN THE WARNING AREA. ON SATURDAY AND SATURDAY NIGHT SOME LAKE EFFECT SNOW SHOWERS WILL OCCUR. SEVERAL INCHES OF ADDITIONAL SNOW MAY OCCUR. PEOPLE WILL NEED TO MONITOR LATER FORECASTS. TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE ON UNPLOWED ROADS. IF YOU MUST DRIVE, ALLOW EXTRA TIME TO REACH YOUR DESTINATION, AND KEEP AN EMERGENCY KIT IN YOUR CAR IN CASE YOU BECOME STRANDED. $$ OHZ012>014-023-033-089-162315- /O.NEW.KCLE.SN.Y.0001.070316T1501Z-070317T0800Z/ LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-MAHONING- ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...WARREN... YOUNGSTOWN...ASHTABULA 1101 AM EDT FRI MAR 16 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. A LOW PRESSURE AREA THAT WILL MOVE ALONG THE EAST COAST TODAY AND TONIGHT COMBINED WITH A FLOW OFF OF LAKE ERIE WILL CAUSE 3 TO 5 INCHES OF SNOW TO ACCUMULATE BY EARLY SATURDAY MORNING IN THE ADVISORY AREA. IF YOU WILL BE TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ KIELTYKA
3 follow-up statements
000 WWUS41 KCLE 161909 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 309 PM EDT FRI MAR 16 2007 PAZ001>003-170315- /O.EXT.KCLE.HS.W.0001.000000T0000Z-070317T1600Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 309 PM EDT FRI MAR 16 2007 ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 12 PM EDT SATURDAY... THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 12 PM EDT SATURDAY. A LOW PRESSURE AREA THAT WILL CONTINUE TO MOVE ALONG THE EAST COAST TONIGHT COMBINED WITH A FLOW OFF OF LAKE ERIE WILL CONTINUE TO CAUSE SNOW. AS THE LOW GETS FAR ENOUGH AWAY LATE TONIGHT THE SNOW WILL BECOME MORE LAKE EFFECT SNOW SHOWERS. THE SNOW SHOWERS SHOULD BECOME MORE SCATTERED SATURDAY AFTERNOON. SNOW ACCUMULATION TONIGHT WILL BE 2 TO 4 INCHES WITH ANOTHER 2 TO 4 INCHES ON SATURDAY ESPECIALLY AWAY FROM LAKE ERIE. TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE ON UNPLOWED ROADS. IF YOU MUST DRIVE... ALLOW EXTRA TIME TO REACH YOUR DESTINATION... AND KEEP AN EMERGENCY KIT IN YOUR CAR IN CASE YOU BECOME STRANDED. $$ OHZ023-033-170000- /O.EXT.KCLE.SN.Y.0001.000000T0000Z-070317T0000Z/ TRUMBULL-MAHONING- INCLUDING THE CITIES OF...WARREN...YOUNGSTOWN 309 PM EDT FRI MAR 16 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SNOW WILL TAPER TO OCCASIONAL SNOW SHOWERS QUICKLY THIS EVENING. OVERNIGHT SNOWFALL WILL BE GENERALLY 1 TO 2 INCHES. $$ OHZ012>014-089-170315- /O.CON.KCLE.SN.Y.0001.000000T0000Z-070317T0800Z/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA 309 PM EDT FRI MAR 16 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. A LOW PRESSURE AREA MOVING ALONG THE EAST COAST AND A FLOW OFF THE LAKE WILL CONTINUE TO CAUSE SOME SNOW TONIGHT. AS THE NIGHT GOES ON IT WILL BECOME MORE SNOW SHOWERY. OVERNIGHT SNOWFALL WILL RANGE FROM 2 TO LOCALLY 4 INCHES WITH SEVERAL INCHES ADDITIONAL EXPECTED ON SATURDAY. IF YOU WILL BE TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ KIELTYKA
000 WWUS41 KCLE 170010 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 810 PM EDT FRI MAR 16 2007 OHZ023-033-170115- /O.EXP.KCLE.SN.Y.0001.000000T0000Z-070317T0000Z/ TRUMBULL-MAHONING- INCLUDING THE CITIES OF...WARREN...YOUNGSTOWN 810 PM EDT FRI MAR 16 2007 ...SNOW ADVISORY HAS EXPIRED... THE HEAVIER SNOW HAS MOVED EAST OF THE AREA. HOWEVER...AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE BY DAYBREAK SATURDAY. $$ PAZ001>003-170815- /O.CON.KCLE.HS.W.0001.000000T0000Z-070317T1600Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 810 PM EDT FRI MAR 16 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 12 PM EDT SATURDAY... OCCASIONAL SNOW WILL CONTINUE ACROSS NORTHWEST PENNSYLVANIA THROUGH THE OVERNIGHT HOURS...WITH ANOTHER 2 TO 4 INCHES OF SNOW POSSIBLE BY MORNING. THE SNOW SHOWERS SHOULD BECOME MORE SCATTERED SATURDAY AFTERNOON...BUT AN ADDITIONAL 2 TO 4 INCHES OF SNOW IS POSSIBLE BY EARLY SATURDAY AFTERNOON. TRAVEL WILL BE DIFFICULT ON UNPLOWED ROADS. IF YOU MUST DRIVE... ALLOW EXTRA TIME TO REACH YOUR DESTINATION...AND KEEP AN EMERGENCY KIT IN YOUR CAR IN CASE YOU BECOME STRANDED. $$ OHZ012>014-089-170800- /O.CON.KCLE.SN.Y.0001.000000T0000Z-070317T0800Z/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA 810 PM EDT FRI MAR 16 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... OCCASIONAL SNOW SHOWERS WILL CONTINUE OVERNIGHT...WITH 2 TO LOCALLY 4 INCHES OF NEW SNOW POSSIBLE BY SATURDAY MORNING. AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS POSSIBLE SATURDAY BEFORE THE SNOW TAPERS TO FLURRIES DURING THE AFTERNOON. IF YOU WILL BE TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
000 WWUS41 KCLE 170752 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 352 AM EDT SAT MAR 17 2007 PAZ001>003-170900- /O.CAN.KCLE.HS.W.0001.000000T0000Z-070317T1600Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 352 AM EDT SAT MAR 17 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE HEAVY SNOW WARNING. ALTHOUGH OCCASIONAL LIGHT SNOW SHOWERS ARE EXPECTED THIS MORNING...ACCUMULATIONS WILL BE 2 INCHES OR LESS. SOME UNTREATED ROADS WILL CONTINUE TO BE SLIPPERY...SO USE CAUTION IF DRIVING THIS MORNING. $$ OHZ012>014-089-170900- /O.CAN.KCLE.SN.Y.0001.000000T0000Z-070317T0800Z/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA 352 AM EDT SAT MAR 17 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SNOW ADVISORY. ALTHOUGH OCCASIONAL LIGHT SNOW SHOWERS ARE EXPECTED THIS MORNING...ACCUMULATIONS WILL BE 2 INCHES OR LESS. SOME UNTREATED ROADS WILL CONTINUE TO BE SLIPPERY...SO USE CAUTION IF DRIVING THIS MORNING. $$ MRD
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this snow advisory went out at Mar 16, 7:25 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 16, 7:25 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 725 AM EDT FRI MAR 16 2007 .AVIATION(12Z-12Z)... PCPN CONTINUES TO EXPAND NORTHWARD. MVFR CIGS NOW ACROSS THE SOUTHEASTERN PART OF THE FORECAST AREA AHEAD OF THE PCPN. LOWER CIGS SHOULD EXPAND N AND W TODAY...ALONG WITH THE PCPN. DIFFERERENCES BETWEEN THE GFS AND NAM WITH REGARD TO THE QPF...BUT THE THINKING IS THAT THE DRIER GFS IS REASONABLE GIVEN THE STRONG EASTERLY WIND COMPONENT HELPING TO DRY OUT THE LOWER LEVELS AND DIMINISHING PCPN. GIVEN THE DRY AIR CURRENTLY IN PLACE...IT WILL TAKE FAIRLY STRONG UPWARD MOTION TO BEGIN THE SNOW...BUT ONCE IT DOES START CONDITIONS WILL RAPIDLY DIMINISH WITH MOST AREAS ALONG AND EAST OF I-71 DROPPING TO IFR OR PERHAPS LIFR AT YNG AND/OR ERI. EXPECT PCPN TO START AT YNG AND CAK AROUND 15Z AND CLE/MFD/ERI AROUND 17Z. HEAVIEST SNOW WILL ALSO BE OVER THE FAR EAST WHERE 6 INCHES MAY FALL BY SAT MORNING. AT CLE AND MFD GENERALLY 1-2 INCHES TODAY. TOL AND FDY WILL BE ON THE WESTERN FRINGE OF THE BEST MOISTURE...SO ANY SNOW IS EXPECTED TO BE LIGHT WITH LITTLE ACCUMUALATION AND MVFR TYPE CONDITIONS. && .SHORT TERM FORECAST (TONIGHT THROUGH SATURDAY)... FOLLOWED THE EVOLUTION OF THE GFS THROUGH THE SHORT TERM. MODELS SHOW A DEEPENING UPPER TROF ACROSS THE GREAT LAKES THROUGH THE NEXT 48 HOURS. THIS WILL PHASE WITH A DEVELOPING COASTAL LOW AND BRING SNOW TO THE AREA PRIMARILY THE EASTERN HALF OF THE AREA. HEADLINES WILL REACH UP TO OUR EASTERN BORDER BUT FOR NOW WILL LET THAT BE THE EXTENT ALTHOUGH WE COULD APPROACH ADVISORY CRITERIA ACROSS THE EASTERN COUNTIES. AS ALWAYS...WITH THESE COASTAL LOWS...A TRACK SLIGHTLY WEST OF FORECAST COULD MAKE A BIG DIFFERENCE ACROSS NERN OH AND NWRN PA. FOR NOW WILL INCREASE SNOW TOTALS A BIT AND LET THE DAY CREW TAKE ANOTHER LOOK. FOR TODAY THE LOW MOVES FROM SOUTH CAROLINA TO THE VIRGINIA COAST. GFS SHOWS MOISTURE BEING PULLED BACK WEST INTO THE AREA ALTHOUGH INITIALLY LOW LEVEL DRY INFLOW WILL BE A PROBLEM. WILL ALLOW FOR A CHANCE OF SNOW DURING THE MORNING EAST BUT MOST PRECIP WILL FALL DURING THE AFTERNOON. THE LOW MOVES QUICKLY NORTHEAST TO LONG ISLAND BY SAT 12Z. GFS STILL KEEPS MOISTURE ACROSS THE EASTERN THIRD OF THE AREA BUT DYNAMICS HAVE LIFTED OUT OF THE AREA AND BY 12Z GFS SHOWS SUBSIDENCE ACROSS THE AREA. STILL CONCERNED HOWEVER WITH THE POSSIBILITY OF LAKE EFFECT SNOW SHOWERS. TEMPERATURES REALLY MARGINAL WITH -12 TO -14C AT 850MB AND ONLY A PARTIALLY OPEN LAKE BUT SHOULD BE GOOD FOR SNOW SHOWERS LATE TONIGHT AND SATURDAY. SNOW TOTALS TODAY WILL BE 2 TO 4 INCHES ACROSS THE FAR EASTERN COUNTIES AND WILL FALL OFF QUICKLY WEST. WILL GO WITH UP TO 3 INCHES TONIGHT AND SATURDAY. && .LONG TERM(SUNDAY THRU THU)... NO BIG CHANGES MADE TO THE PREVIOUS EXTENDED FORECAST. LARGE UPPER LEVEL TROF EXITING THE EAST EARLY IN PERIOD. PROGRESSIVE UPPER LEVEL FLOW BRINGS WEAK RIDGE INTO THE GREAT LAKES AREA AT THE END OF THE PERIOD. TEMPERATURES GO FROM BELOW NORMAL ON SUNDAY TO MOST OF THE EXTENDED PERIOD HAVING TEMPERATURES NEAR NORMAL UNTIL END OF PERIOD WHEN SW FLOW PUSHES TEMPERATURES ABOVE. HIGH PRESSURE MOVES OFF TO THE EAST SUNDAY WITH WARM FRONT MOVING THROUGH ON MONDAY FOLLOWED QUICKLY BY A COLD FRONT LATE MONDAY NIGHT. CARRIED JUST A SLIGHT CHANCE OF SHOWERS ON WEDNESDAY AS A WARM FRONT MOVES THROUGH. THEN FAIR AND MILD THURSDAY BEING IN THE WARM SECTOR WITH TEMPERATURES CLIMBING ABOUT 5 TO 10 DEGREES ABOVE NORMAL. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...TK LONG TERM...WCR AVIATION...MRD
Hazardous weather outlook, Mar 16, 6:45 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 645 AM EDT FRI MAR 16 2007 OHZ003-006>013-017>022-027>032-036>038-047-171045- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX- 645 AM EDT FRI MAR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-171045- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA- ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE- LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 645 AM EDT FRI MAR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ014-023-033-089-PAZ001>003-171045- ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 645 AM EDT FRI MAR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP BY AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS. ALTHOUGH ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA...A TOTAL OF 3 TO 6 INCHES OF SNOW IS POSSIBLE BY SATURDAY MORNING ACROSS PORTIONS OF EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.